Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Shreveport, LA

March 26, 2009Sabine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2009, 4:48 PM CDT for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 4:48 PM CDT (21:48 UTC)
Expired
Mar 26, 2009, 5:30 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Sabine Parish, LA, Sabine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:05 PM CDT, 43 minutes earlier.

Area forecast discussion, Mar 26, 4:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU MAR 26 2009

.UPDATE...

UPDATED THE GRIDS AND ZONE PACKAGE FOR TORNADO WATCH NUMBER 71 IN
EFFECT UNTIL 11 PM FOR PORTIONS OF EAST TEXAS AND WEST CENTRAL
LOUISINA. /05/

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT THU MAR 26 2009/

DISCUSSION...
LOOKS LIKE ALL OF THE INGREDIENTS ARE COMING TOGETHER THIS
AFTERNOON FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
ACROSS THE REGION THIS EVENING.

TONIGHT...LATEST RADAR IMAGERY SHOWS A NUMBER OF FEATURES THAT WILL
CONTRIBUTE TO ANOTHER POTENTIAL SEVERE WEATHER OUTBREAK TONIGHT.
A SURFACE BOUNDARY EXTENDING FROM MCCOMB MISSISSIPPI TO JUST SOUTH
OF LUFKIN HAS BEEN LIFTING NORTHWARD THROUGH THE AFTERNOON. THIS
WILL LIKELY BE ONE OF THE TRIGGERS NECESSARY IN SPARKING
CONVECTION LATE THIS AFTERNOON. THE OTHER IS A NORTH/SOUTH
ORIENTED BOUNDARY STRETCHING FROM FORT SMITH TO DALLAS FORT WORTH.
THESE TWO BOUNDARIES...COMBINED WITH AN UPPER LEVEL SHORTWAVE
ACROSS NORTH TEXAS WILL INTERACT LATER THIS EVENING TO PROVIDE A
SITUATION SIMILAR TO LAST NIGHT WITH STRONG THUNDERSTORMS...HEAVY
RAIN...HAIL...AND DAMAGING WINDS. THERE IS STILL SOME UNCERTAINTY
AS TO WHERE THE MAIN FOCUS OF THESE STORMS WILL OCCUR. PREVIOUS
RUNS OF THE GFS TRENDED TOWARD AN EVENT THAT WOULD TAKE PLACE
ACROSS CENTRAL LOUISIANA...SOUTH OF I-20. HOWEVER...THE 12Z RUN OF
THE GFS HAS REVEALED TWO SEPARATE BUT DISTINCT LOCATIONS...ONE
BEING ACROSS NORTH LOUISIANA...AND ANOTHER ALONG I-30. THIS
UNCERTAINTY...ALONG WITH CURRENT OBSERVATIONS...LEADS ME TO
BELIEVE THAT THE ENTIRE FOUR STATE REGION MAY BE AT RISK OF STRONG
TO SEVERE STORMS TONIGHT. THEREFORE...SEVERE WEATHER WORDING HAS
BEEN INCLUDE ACROSS THE ENTIRE CWA. AS FOR TIMING...EXPECTING MOST
OF THIS ACTIVITY TO DEVELOP IN CONCERT WITH THE UPPER LEVEL
IMPULSE CURRENTLY ACROSS NORTH TEXAS. MAY SEE THE I-30 DEVELOPMENT
AFTER 6PM LOCAL...WHILE SOUTHERN AREAS NEAR LUFKIN ARE ALREADY
SHOWING SIGNS OF CONVECTION. A WATCH WILL LIKELY BE ISSUED LATER
THIS AFTERNOON.

FRIDAY...NOT MUCH OF A BREAK EXPECTED BETWEEN EVENTS. A DEEP MID
LEVEL LOW WILL BARREL ACROSS THE MIDWEST ON FRIDAY. A VERY STRONG
JET ALONG WITH LOTS OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF
SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING. AT THIS
TIME...THE REGION REMAINS UNDER A SLIGHT RISK WITH PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS UNDER A MODERATE RISK.
EXPECTING MOST OF THIS ACTIVITY TO BECOME LINEAR...IN THE FORM OF
A SQUALL LINE...AS IT MOVES ACROSS NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS.

SATURDAY AND SUNDAY...THE FRONT SHOULD CLEAR THE REGION ON SATURDAY
MORNING BRINGING MUCH COOLER CONDITIONS. A DRY AND TRANQUIL
WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

MONDAY THROUGH THURSDAY OF NEXT WEEK...MODELS INDICATE MORE
ENERGETICS IN STORE FOR NEXT WEEK. A FRONT IS EXPECTED TO BRING
SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY EVENING FOLLOWED BY
ANOTHER POTENTIALLY STORMY DAY ON THURSDAY.

AVIATION...
LATEST SURFACE ANALYSIS HAS THE FRONT EXTENDING NEAR A
KDFW-KAEX-KGAD LINE AT 26/1900 UTC.  FRONT HAS STARTED MOVING N THIS
AFTERNOON...THANKS IN PART TO CLEARING SEEN ACROSS MUCH OF N LA.
THIS HAS ALLOWED FOR SOME DESTABILIZATION TO OCCUR...ESPECIALLY NEAR
THE IH-20 CORRIDOR.  SIMILAR TO YESTERDAY...ANY BOUNDARIES ARE
EXPECTED TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT.

SHRA/TSRA DEVELOPMENT IS EXPECTED TO BE FOCUSED IN TWO REGIONS...
ONE AFFECTING N TERMINALS...THE OTHER AFFECTING S TERMINALS.
DESPITE THIS...I EXPECT CONVECTION TO AFFECT MOST AIRPORTS AT SOME
POINT TONIGHT.  MVFR FLIGHT CATEGORIES WILL LIKELY BE SEEN THIS
EVENING...ESPECIALLY IN SHRA/TSRA AREAS.  WITH THE EXPECTED
PRECIPITATION...A REDUCTION TO IFR FLIGHT CATEGORIES WILL LIKELY
AGAIN BE SEEN OVERNIGHT THANKS TO LOW CIGS AND POSSIBLY VSBYS.

STRONG UPPER LOW IS FORECAST TO MOVE TOWARD THE SOUTHERN PLAINS
FRIDAY. ADDITIONAL SHRA/TSRA WILL LIKELY DEVELOP BETWEEN
27/1500-1800 UTC ACROSS E TX AS THE SYSTEM DRAWS NEAR.
STRONG/SEVERE TSRA APPEAR LIKELY AFTER 27/1800 UTC...WITH A SQUALL
LINE DEVELOPING AND MOVING E ACROSS THE FORECAST AREA THROUGH
27/0600 UTC.  /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  74  44  58  38 /  90  70  60  10   0
MLU  60  76  49  60  41 /  90  70  60  10   0
DEQ  55  67  38  51  32 /  90  70  30  30  10
TXK  58  70  45  55  35 /  90  70  60  20  10
ELD  58  74  45  57  35 /  90  70  60  20  10
TYR  60  72  41  53  37 /  90  70  20  10   0
GGG  59  75  41  56  35 /  90  70  20  10   0
LFK  62  79  42  60  36 /  90  70  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAR 26 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN
ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND
REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING
HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID
LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING
WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS
LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN
WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO
TRAIN ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK
ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY
APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR
STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE
ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS
BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND
MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE
EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS
EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED
DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN
LOUISIANA.

05

In the hours before

Special weather statement, Mar 26, 3:35 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT THU MAR 26 2009

TXZ167-262130-
SABINE-
335 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     FAIRMOUNT AND YELLOWPINE...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BURKEVILLE...MOVING NORTH
AT 15 MPH. THIS THUNDERSTORM WILL LIKELY PRODUCE SMALL HAIL TO THE SIZE
OF PEAS OF DIMES AS IT MOVES NORTH INTO SABINE COUNTY TEXAS.

13
Special weather statement, Mar 26, 3:37 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT THU MAR 26 2009

TXZ165-262130-
ANGELINA-
337 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     DOLAN AND ZAVALLA...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ROCKLAND...MOVING NORTHEAST
AT 10 MPH. HAIL TO THE SIZE OF PEAS OR DIMES WILL BE POSSIBLE WITH
THIS DEVELOPING THUNDERSTORM AS IT MOVES NORTH NORTHEAST INTO
EASTERN ANGELINA COUNTY.

13
Special weather statement, Mar 26, 4:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT THU MAR 26 2009

TXZ152-165-166-262245-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
443 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SOUTHERN NACOGDOCHES...SOUTHERN SAN AUGUSTINE AND EASTERN
     ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ETOILE AND HUNTINGTON...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKLAND...MOVING NORTHEAST AT 15 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.  PEOPLE IN NACOGDOCHES...SAN
AUGUSTINE...AND ANGELINA SHOULD MONITOR THESE STORMS CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:07 PM CDTTornado WarningSHVNacogdoches, Sabine, San Augustine, Shelby23 min
Mar 25, 7:28 PM CDTSevere Thunderstorm WarningSHVPanola, San Augustine, Shelby47 min
Mar 25, 7:38 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby37 min
Mar 25, 7:56 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby49 min
Mar 26, 4:40 AM CDTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more5 hr
Mar 26, 10:27 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby23 hr
Mar 26, 3:47 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine58 min
Mar 25, 7:19 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, De Soto, Red River, Webster56 min
Mar 25, 7:31 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine59 min
Mar 25, 7:56 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Winn34 min
Mar 25, 8:06 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Natchitoches, Ouachita and 3 more54 min
Mar 25, 8:16 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Red River, Sabine, Winn59 min
Mar 25, 8:44 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn61 min
Mar 25, 9:08 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn67 min
Mar 25, 9:22 PM CDTTornado WarningSHVCaldwell38 min
Mar 25, 9:29 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn61 min
Mar 26, 7:56 AM CDTRiver Flood WarningSHVWebster12 days
Mar 26, 4:38 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Mar 26, 5:16 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine44 min
Mar 26, 6:01 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Winn44 min
Mar 26, 6:38 PM CDTTornado WarningSHVNatchitoches, Red River, Winn37 min
Mar 26, 6:40 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.